My husband has been treated for genital warts on his anus and they have been removed twice in the past. Now he has what starts out looking like small cuts or abrasions on the inside of his buttocks going towards the anus and it itches really badly so they bleed because of scratching. Then they turn a dark brown color but it continues to occur and he has been using hydrocortisone creams and other anti-itch or fungal creams but it doesn't go away. It doe not look like the warts did but they were not on the buttocks. We don't know which doctor to go to or what else to do!
There can be many possibilities for your husband’s symptoms. These include moisture(due to sweating or frequent washing), the abrasion caused by clothing, the pressure of sitting, chemical irritants like laundry soaps, colognes and scented toilet paper, medicines like some antibiotics and laxatives, infections like STD’s and pinworms, anal abrasions and fissures and skin problems such as psoriasis, seborrhea and eczema. Sometimes hemorrhoids will start off as red rash and anal itching.
Warts are not itchy, so these possibilities need to be evaluated. Till then he can use an over-the-counter (OTC) cream or ointment containing hydrocortisone (Cortaid, Preparation H),but it is to be applied sparingly to the affected area. A protective ointment that contains zinc oxide (Desitin, Balmex) also may help. If your symptoms are worse at night, he can take an antihistamine like Benadryl to reduce itching until topical treatments take effect.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.